Adverse reaction to procaine penicillin G in horses.

I. L. Nielsen, K. A. Jacobs, P. J. Huntington, C. B. Chapman, Kevin C K Lloyd

Research output: Contribution to journalArticle

25 Scopus citations

Abstract

Adverse reactions to intramuscular injections of procaine penicillin G are reported in 11 horses, five of which died. The clinical findings are presented and suggest central nervous involvement in most cases. Post mortem findings in one horse were consistent with anaphylaxis whereas in other cases the clinical findings, duration of treatment, speed of onset and subsequent completion of treatment supports diagnosis of an acute procaine toxicity syndrome.

Original languageEnglish (US)
Pages (from-to)181-185
Number of pages5
JournalAustralian Veterinary Journal
Volume65
Issue number6
StatePublished - Jun 1988
Externally publishedYes

ASJC Scopus subject areas

  • veterinary(all)

Fingerprint Dive into the research topics of 'Adverse reaction to procaine penicillin G in horses.'. Together they form a unique fingerprint.

  • Cite this

    Nielsen, I. L., Jacobs, K. A., Huntington, P. J., Chapman, C. B., & Lloyd, K. C. K. (1988). Adverse reaction to procaine penicillin G in horses. Australian Veterinary Journal, 65(6), 181-185.